Alert archive / Nebraska / Red Flag Warnings in 2025
Red Flag Warning 15, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Apr 9, 2025, 1:21 AM MDT for 22 counties in Nebraska. It took effect at Apr 9, 2025, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2025, 1:21 AM MDT (07:21 UTC)
- In effect from
- Apr 9, 2025, 11:00 AM MDT
- Expired
- Apr 9, 2025, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS North Platte, NE
All 22 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 35 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
946 WWUS83 KLBF 090721 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 221 AM CDT Wed Apr 9 2025 NEZ204-206-208-210-219-092130- /O.UPG.KLBF.FW.A.0012.250409T1700Z-250410T0100Z/ /O.NEW.KLBF.FW.W.0015.250409T1700Z-250410T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Frenchman Basin-Loess Plains- 221 AM CDT Wed Apr 9 2025 /121 AM MDT Wed Apr 9 2025/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for low relative humidity and gusty winds, which is in effect from Noon CDT /11 AM MDT/ today to 8 PM CDT /7 PM MDT/ this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...11 AM to 7 PM MDT this evening. * WINDS...Northwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 18 percent. * TEMPERATURES...Middle 60s to middle 70s. * LIGHTNING...Not expected. * IMPACTS...Any fires that develop could spread rapidly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
414 WWUS83 KLBF 091937 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 237 PM CDT Wed Apr 9 2025 NEZ204-206-210-219-100200- /O.NEW.KLBF.FW.A.0013.250410T1700Z-250411T0100Z/ /O.CON.KLBF.FW.W.0015.000000T0000Z-250410T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin- Loess Plains- 237 PM CDT Wed Apr 9 2025 /137 PM MDT Wed Apr 9 2025/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR MOST OF SOUTHWESTERN AND CENTRAL NEBRASKA.. The National Weather Service in North Platte has issued a Fire Weather Watch for low relative humidity and gusty winds, which is in effect from Thursday afternoon through Thursday evening. * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...Red Flag Warning until 8PM CDT / 7PM MDT this evening. Fire Weather Watch Noon to 8PM CDT / 11AM to 6PM MDT Thursday * WINDS...Northwest 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...Up to 69. * LIGHTNING...Isolated dry lightning is possible through early this evening. * IMPACTS...Any fires that develop could spread rapidly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ208-100100- /O.CON.KLBF.FW.W.0015.000000T0000Z-250410T0100Z/ Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest- 237 PM CDT Wed Apr 9 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA... * AFFECTED AREA...Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. * TIMING...Until 8 PM CDT / 7 PM MDT this evening. * WINDS...Northwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 19 percent. * TEMPERATURES...Up to 68. * LIGHTNING...Isolated dry lightning is possible through early this evening. * IMPACTS...Any fires that develop could spread rapidly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ209-100200- /O.NEW.KLBF.FW.A.0013.250410T1700Z-250411T0100Z/ Loup Rivers Basin- 237 PM CDT Wed Apr 9 2025 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR MUCH OF CENTRAL AND SOUTH CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Fire Weather Watch for low relative humidity and gusty winds, which is in effect from Thursday afternoon through Thursday evening. * AFFECTED AREA...Fire Weather Zone 209 Loup Rivers Basin. * TIMING...Noon through 8PM CDT Thursday. * WINDS...Northwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 19 percent. * TEMPERATURES...Up to 66. * LIGHTNING...Isolated dry lightning is possible through early this evening. None expected Thursday. * IMPACTS...Any fires that develop could spread rapidly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
445 WWUS83 KLBF 100054 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 754 PM CDT Wed Apr 9 2025 NEZ204-206-210-219-100200- /O.EXP.KLBF.FW.W.0015.000000T0000Z-250410T0100Z/ /O.CON.KLBF.FW.A.0013.250410T1700Z-250411T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin- Loess Plains- 754 PM CDT Wed Apr 9 2025 /654 PM MDT Wed Apr 9 2025/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA... ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Fire Weather Watch for low relative humidity and gusty winds, which is in effect from Thursday afternoon through Thursday evening. * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...Noon to 8PM CDT / 11AM to 6PM MDT Thursday * WINDS...Northwest 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...Up to 69. * LIGHTNING...Isolated dry lightning is possible through early this evening. * IMPACTS...Any fires that develop could spread rapidly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ208-100200- /O.EXP.KLBF.FW.W.0015.000000T0000Z-250410T0100Z/ Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest- 754 PM CDT Wed Apr 9 2025 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA... With diminishing winds and rising humidity, critical fire weather conditions are no longer expected. Therefore the Red Flag Warning will be allowed to expire. $$ NEZ209-100200- /O.CON.KLBF.FW.A.0013.250410T1700Z-250411T0100Z/ Loup Rivers Basin- 754 PM CDT Wed Apr 9 2025 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR MUCH OF CENTRAL AND SOUTH CENTRAL NEBRASKA... * AFFECTED AREA...Fire Weather Zone 209 Loup Rivers Basin. * TIMING...Noon through 8PM CDT Thursday. * WINDS...Northwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 19 percent. * TEMPERATURES...Up to 66. * LIGHTNING...Isolated dry lightning is possible through early this evening. None expected Thursday. * IMPACTS...Any fires that develop could spread rapidly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Apr 8, 11:21 PM MDT, 2 hours earlier. Its key messages:
- Potential for critical to near critical fire weather conditions each day this week across portions of central and western Nebraska.
- Potential for isolated to widely scattered showers with gusty winds through this evening, and again on Wednesday.
- Breezy with a warming trend through the latter portion of the workweek with temperatures well above normal by Saturday.
- Turning cooler with potential for precipitation across central and western Nebraska heading into the first part of next week.
Area forecast discussion, Apr 8, 11:21 PM MDT, 2 hours before
Area Forecast Discussion National Weather Service North Platte NE 1221 AM CDT Wed Apr 9 2025 .KEY MESSAGES... - Potential for critical to near critical fire weather conditions each day this week across portions of central and western Nebraska. - Potential for isolated to widely scattered showers with gusty winds through this evening, and again on Wednesday. - Breezy with a warming trend through the latter portion of the workweek with temperatures well above normal by Saturday. - Turning cooler with potential for precipitation across central and western Nebraska heading into the first part of next week. && .UPDATE... Issued at 804 PM CDT Tue Apr 8 2025 With humidity increasing and winds decreasing critical fire weather conditions are no longer expected across portions of southwest nebraska or the panhandle. Therefore the Red Flag Warning has been allowed to expire. The remainder of the forecast is tracking well so no additional changes planned. && .SHORT TERM /THROUGH THURSDAY/... Issued at 416 PM CDT Tue Apr 8 2025 Radar and surface observations are doing a very good job showing a north/south warm front just about over Hwy 83 as it moving eastward across western Nebraska. This front is being chased by a weak surface low that will push in from the northwest and move across Nebraska tonight, dragging a cold front through the region. There may be enough dynamic support to get a few isolated showers going with passage of the low and cold front with modestly steep lapse rates aloft though given the lack of instability the overall threat for thunder appears low. The boundary layer is also quite dry with steep lapse rates so any precipitation reaching the ground will be minimal but may be accompanied by some fairly robust but localized wind gusts perhaps in the 40 to 50mph range. With temperatures heading to a low around 40, any showers diminish overnight as they follow the low off to the east, though the trailing cold front buckles back and lingers northwest/southeast across central Nebraska tomorrow. With northwest flow aloft keeping a steady supply of short wave energy streaming in expect the lingering boundary will serve as a focus for another round of isolated/widely scattered showers Wednesday afternoon as temperatures rise to around 70 degrees. With a similar thermodynamic setup tomorrow expect the potential for any thunderstorms is low, but some gusty winds may accompany any showers that pass by on top of the already breezy conditions courtesy gusting 30 to 40 mph through tomorrow afternoon. Any showers and gusty winds diminish quickly with loss of heating Wednesday evening with dry conditions expected Wednesday night with lows again around 40 degrees. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... Issued at 416 PM CDT Tue Apr 8 2025 Ensemble guidance is in good agreement in building a large, warm ridge over the western US and moving it eastward across the Plains through the latter portion of the workweek before it gets beat down by a trof moving in from the PacNW. With temperatures aloft rising into the 99th percentile and EFI/SoT guidance showing a good signal for temperatures well above normal by the weekend we can expect dry conditions with building heat through Saturday, and probabilistic guidance is showing a 40 to 60 percent chance for high temperatures at or above 85 degrees by Saturday. As the ridge axis moves eastward and we start feeling the influence of the approaching upper trof we will see cooling temperatures and potential for precipitation increasing for the end of the weekend and into the first part of next week. && .AVIATION /06Z TAFS THROUGH 06Z THURSDAY/... Issued at 1225 AM CDT Wed Apr 9 2025 VFR conditions are expected to prevail through tonight across all of western and north central Nebraska. Scattered showers will persist across northern Nebraska for a few more hours, with gusty, erratic winds possible in any showers. Winds remain northwesterly through today, strengthening this afternoon. Northwest wind gusts of 30 to 35kts are expected through late this afternoon. && .LBF WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from noon CDT /11 AM MDT/ today through this evening for NEZ204-206-208-210-219. && UPDATE...MBS SHORT TERM...MBS LONG TERM...MBS AVIATION...Brown
Hazardous weather outlook, Apr 8, 7:04 PM MDT, 6 hours 17 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 804 PM CDT Tue Apr 8 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-091200- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 804 PM CDT Tue Apr 8 2025 /704 PM MDT Tue Apr 8 2025/ This Hazardous Weather Outlook is for portions of central Nebraska, north central Nebraska, panhandle Nebraska, southwest Nebraska, and west central Nebraska. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Fire weather concerns return on Wednesday across much of north central Nebraska as dry and gusty conditions return by the afternoon. A Fire Weather Watch is now in effect for all fire zones except 209. Fire weather concerns continue each day through the weekend as warm, dry, and gusty conditions persist. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 1:37 PM MDT | Fire Weather Watch | LBF | Arthur, Blaine, Brown, Chase, Cherry, Custer and 18 more | 11 hr |
Nearby
Red Flag Warnings in Nebraska, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.